Alert archive / Massachusetts / Freeze Warnings in 2013

Freeze Warning 4, NWS Boston/Norton, MA

October 25, 20134 counties in Massachusetts; Kent County, Providence County, Rhode Island

NWS Boston/Norton, MA issued this freeze warning at Oct 25, 2013, 3:29 PM EDT for 4 counties in Massachusetts; Kent County, Providence County, Rhode Island. It took effect at Oct 26, 2013, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2013, 3:29 PM EDT (19:29 UTC)
In effect from
Oct 26, 2013, 2:00 AM EDT
Expired
Oct 26, 2013, 7:33 AM EDT
In force
6 hr
Issued by
NWS Boston/Norton, MA

Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Kent County, RI, Providence County, RI

The radar

The Boston radar (KBOX), 21 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2013-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2013-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WWUS71 KBOX 251929
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
329 PM EDT FRI OCT 25 2013

MAZ006-007-014-019-RIZ001-003-260330-
/O.NEW.KBOX.FZ.W.0004.131026T0600Z-131026T1200Z/
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-
EASTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
INCLUDING THE CITIES OF...LAWRENCE...GLOUCESTER...CAMBRIDGE...
PLYMOUTH...FOSTER...SMITHFIELD...WEST GREENWICH
329 PM EDT FRI OCT 25 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY.

* LOCATION...NORTHERN AND WESTERN RI...ESSEX COUNTY MA...SOUTHEAST
  MIDDLESEX COUNTY MA AND EAST COASTAL PLYMOUTH COUNTY.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...LATE TONIGHT INTO EARLY SATURDAY MORNING.

* IMPACTS...TEMPERATURES DROPPING TO NEAR OR JUST BELOW FREEZING 
  WILL DAMAGE PLANTS THAT ARE SENSITIVE TO THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MAZ015-016-022-RIZ002-004-005-007-260330-
/O.NEW.KBOX.FR.Y.0014.131026T0600Z-131026T1200Z/
SUFFOLK MA-EASTERN NORFOLK MA-BARNSTABLE MA-
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...BOSTON...QUINCY...CHATHAM...FALMOUTH...
PROVINCETOWN...PROVIDENCE...WARWICK...BRISTOL...NEWPORT
329 PM EDT FRI OCT 25 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY.

* LOCATION...NARRAGANSETT BAY COMMUNITIES IN RI...CAPE COD AND
  SUFFOLK AND EASTERN NORFOLK COUNTIES.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO EARLY SATURDAY MORNING.

* IMPACTS...FROST WILL DAMAGE PLANTS THAT ARE SENSITIVE TO THE 
  COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
3 follow-up statements
394 
WWUS71 KBOX 260110
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
910 PM EDT FRI OCT 25 2013

MAZ006-007-014-019-RIZ001-003-260915-
/O.CON.KBOX.FZ.W.0004.131026T0600Z-131026T1200Z/
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-
EASTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
INCLUDING THE CITIES OF...LAWRENCE...GLOUCESTER...CAMBRIDGE...
PLYMOUTH...FOSTER...SMITHFIELD...WEST GREENWICH
910 PM EDT FRI OCT 25 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SATURDAY...

* LOCATION...NORTHERN AND WESTERN RHODE ISLAND...AND PARTS OF
  EASTERN MASSACHUSETTS.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...EARLY SATURDAY MORNING.

* IMPACTS...POTENTIAL TO END THE GROWING SEASON...INCLUDING DAMAGE
  TO PLANTS THAT ARE SENSITIVE TO THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST DURING THE GROWING SEASON. COVER PLANTS THAT ARE
SENSITIVE TO THE COLD OR BRING THEM INSIDE IF POSSIBLE.

&&

$$

MAZ015-016-022-RIZ002-004-005-007-260915-
/O.CON.KBOX.FR.Y.0014.131026T0600Z-131026T1200Z/
SUFFOLK MA-EASTERN NORFOLK MA-BARNSTABLE MA-
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...BOSTON...QUINCY...CHATHAM...FALMOUTH...
PROVINCETOWN...PROVIDENCE...WARWICK...BRISTOL...NEWPORT
910 PM EDT FRI OCT 25 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SATURDAY...

* LOCATION...AREAS AROUND NARRAGANSETT BAY IN RHODE ISLAND... THE
  IMMEDIATE BOSTON AREA AND CAPE COD.

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY SATURDAY MORNING.

* IMPACTS...FROST WILL DAMAGE PLANTS THAT ARE SENSITIVE TO THE 
  COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. COVER ANY COLD SENSITIVE PLANTS OR
BRING THEM INDOORS IF POSSIBLE.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
873 
WWUS71 KBOX 260732
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
332 AM EDT SAT OCT 26 2013

MAZ006-007-014-019-RIZ001-003-261200-
/O.CON.KBOX.FZ.W.0004.000000T0000Z-131026T1200Z/
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-
EASTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
INCLUDING THE CITIES OF...LAWRENCE...GLOUCESTER...CAMBRIDGE...
PLYMOUTH...FOSTER...SMITHFIELD...WEST GREENWICH
332 AM EDT SAT OCT 26 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATION...NORTHERN AND WESTERN RHODE ISLAND...AND PARTS OF 
  EASTERN MASSACHUSETTS.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...EARLY SATURDAY MORNING.

* IMPACTS...POTENTIAL TO END THE GROWING SEASON...INCLUDING 
  DAMAGE TO PLANTS THAT ARE SENSITIVE TO THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST DURING THE GROWING SEASON. COVER PLANTS THAT ARE
SENSITIVE TO THE COLD OR BRING THEM INSIDE IF POSSIBLE.

&&

$$

MAZ015-016-022-RIZ002-004-005-007-261200-
/O.CON.KBOX.FR.Y.0014.000000T0000Z-131026T1200Z/
SUFFOLK MA-EASTERN NORFOLK MA-BARNSTABLE MA-
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...BOSTON...QUINCY...CHATHAM...FALMOUTH...
PROVINCETOWN...PROVIDENCE...WARWICK...BRISTOL...NEWPORT
332 AM EDT SAT OCT 26 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATION...AREAS AROUND NARRAGANSETT BAY IN RHODE ISLAND... 
  THE IMMEDIATE BOSTON AREA AND CAPE COD.

* TEMPERATURES...IN THE UPPER 30S.

* TIMING...EARLY SATURDAY MORNING.

* IMPACTS...FROST WILL DAMAGE PLANTS THAT ARE SENSITIVE TO THE 
  COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. COVER ANY COLD SENSITIVE PLANTS OR
BRING THEM INDOORS IF POSSIBLE.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
029 
WWUS71 KBOX 261133
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
733 AM EDT SAT OCT 26 2013

MAZ006-007-014-019-RIZ001-003-261245-
/O.CAN.KBOX.FZ.W.0004.000000T0000Z-131026T1200Z/
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-
EASTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
INCLUDING THE CITIES OF...LAWRENCE...GLOUCESTER...CAMBRIDGE...
PLYMOUTH...FOSTER...SMITHFIELD...WEST GREENWICH
733 AM EDT SAT OCT 26 2013

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FREEZE
WARNING.

$$

MAZ015-016-022-RIZ002-004-005-007-261245-
/O.CAN.KBOX.FR.Y.0014.000000T0000Z-131026T1200Z/
SUFFOLK MA-EASTERN NORFOLK MA-BARNSTABLE MA-
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...BOSTON...QUINCY...CHATHAM...FALMOUTH...
PROVINCETOWN...PROVIDENCE...WARWICK...BRISTOL...NEWPORT
733 AM EDT SAT OCT 26 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FROST
ADVISORY.

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at Oct 25, 3:22 PM EDT, 7 minutes earlier.

Area forecast discussion, Oct 25, 3:22 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
322 PM EDT FRI OCT 25 2013

.SYNOPSIS...
MAINLY DRY WEATHER WITH NEAR OR BELOW NORMAL TEMPERATURES THROUGH AT
LEAST EARLY NEXT WEEK. THE FORECAST BECOMES VERY UNCERTAIN BY THE
MIDDLE TO END OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
CLOUD COVER BEGINNING TO DECREASE ACROSS SNE AND EXPECT THIS TREND
TO CONTINUE THROUGH REST OF THE AFTERNOON AS LOW LEVEL MOISTURE
DECREASES. CENTER OF HIGH PRES MOVES WELL TO THE S OF NEW ENG
TONIGHT...BUT SFC RIDGE AXIS WILL EXTEND INTO NEW ENG. MAINLY
CLEAR SKIES THIS EVENING WILL GIVE WAY TO SOME INCREASE IN
MID/HIGH CLOUDS LATE TONIGHT AS WEAK WAA PATTERN COMMENCES. THE
CLEAR SKIES AND DIMINISHING WIND THIS EVENING WILL SET THE STAGE
FOR ANOTHER COLD NIGHT WITH MINS MID 20S TO MID 30S ACROSS MUCH OF
THE REGION. WILL ISSUE FREEZE/FROST HEADLINES WHERE GROWING SEASON
HAS NOT ENDED...WHICH IS PORTIONS OF RI AND E COASTAL MA.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
SATURDAY...
MID LEVEL SHORTWAVE AND ASSOCD COLD FRONT MOVES THROUGH THE GT
LAKES WITH INCREASING SW FLOW DEVELOPING IN THE AFTERNOON. WIND
GUSTS TO 30-35 MPH EXPECTED. IT LOOKS MAINLY DRY AS ANY SHOWERS
SHOULD HOLD OFF UNTIL EVENING...BUT CLOUDS WILL BE INCREASING
DURING THE DAY...ESPECIALLY N OF THE MASS PIKE. ALSO...SOME OCEAN
EFFECT STRATO-CU MAY DEVELOP IN THE AFTERNOON OVER THE CAPE AND
ISLANDS AS LOW LEVEL INSTABILITY OVER THE OCEAN STILL SUFFICIENT
AND SW WINDS WILL INCREASE LOW LEVEL MOISTURE. TEMPS WILL RECOVER
INTO THE MID 50S ACROSS MUCH OF THE REGION...COOLER HIGHER
TERRAIN.

SATURDAY NIGHT...
SW LOW LEVEL JET WILL RESULT IN WINDY CONDITIONS DURING THE
EVENING ALONG THE S COAST AND ESPECIALLY THE CAPE/ISLANDS WHERE
IT WILL BE WELL MIXED. GUSTS TO 40 MPH POSSIBLE OVER THE OUTER
CAPE/ISLANDS. OTHERWISE...SHORTWAVE AND FROPA WILL MOVE THROUGH
DURING THE NIGHT. LOW LEVEL CONVERGENCE IS LIMITED...BUT DECENT
QG FORCING AND FAVORABLE RIGHT ENTRANCE REGION OF UPPER JET WILL
PROVIDE ENOUGH MID LEVEL LIFT TO BRING A CHANCE OF SHOWERS AS
DEEPER MOISTURE AXIS SWINGS THROUGH. WILL CARRY SLIGHT CHC TO LOW
END CHC POPS.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
HEADLINES...

* SHOWERS SET FOR SATURDAY NIGHT INTO SUNDAY
* BELOW-NORMAL TEMPERATURES AND DRY INTO EARLY NEXT WEEK
* WET WEATHER AND SEASONABLE TEMPERATURES INTO THE FOLLOWING WEEKEND

*/OVERVIEW AND MODEL CONSENSUS...

IT IS WITH CERTAINTY THAT A BROADER TROUGH REGIME MAINTAINS ACROSS
THE NORTHEASTERN CONUS WITH DOWNSTREAM PROGRESSIVE FLOW /+NAO/ AS
RIDGING IS PREFERRED OVER THE EASTERN PACIFIC /+PNA/ INTO EARLY NEXT
WEEK. SUCH A PATTERN YIELDS A SERIES OF CONTINENTAL-POLAR CLIPPER
LOWS AT THE SURFACE INVOKED BY POLAR-ORIGIN DISTURBANCES DIVING
THROUGH THE AFOREMENTIONED THROUGH ACROSS SOUTHERN CANADA. TRAILING
COLD FRONTS THROUGH NEW ENGLAND WILL YIELD LIGHT SHOWERY WEATHER
ACROSS NEW ENGLAND FOLLOWED BY CANADIAN HIGH PRESSURE AND ARCTIC
AIR. EXPECT BELOW-NORMAL TEMPERATURES AND MAINLY DRY WEATHER...
DESPITE THE LIGHT SHOWERS.

THEREAFTER...CONFIDENCE WANES AS SPATIAL AND TEMPORAL DIFFERENCES
CONTINUE WITHIN DETERMINISTIC SOLUTIONS CONCERNING THE EVOLUTION OF
POSITIVE-TILTED TROUGHING ACROSS THE SOUTHWEST CONUS...AND WESTERN
PACIFIC CYCLONE ENERGY THROUGH THE MARITIME FLOW INTERACTING WITH AN
UPSTREAM DEEP LOW OFF ALASKA. WITH INDIVIDUAL ENSEMBLE MEMBERS IN
GOOD AGREEMENT OF A +AO/+NAO/NEAR-NEUTRAL PNA STATE...STORMS SHOULD
REMAIN PROGRESSIVE ACROSS THE NORTHEASTERN CONUS AS COLDER AIR IS
LOCKED UP AROUND THE POLE. RIDGING ACROSS THE EASTERN PACIFIC AND
DOWNSTREAM RIDGING REMAIN UNCERTAIN. THUS FEEL AN AMPLIFIED AND
SLOWER PATTERN IS NOT BELIEVED FOR NEXT WEEK.

CONSIDERING THE DISCUSSION ABOVE...A BLEND OF DETERMINISTIC GUIDANCE
IS SUFFICIENT THROUGH THE EARLY WEEK PERIOD. WHEREAS FOR THE REST OF
THE FOLLOWING WEEKEND...PREFERENCE IS GIVEN TOWARDS A MEAN BETWEEN
THE FASTER 25.0Z GFS AND 25.0Z CANADIAN / 24.12Z ECMWF. NOTABLY...
GUIDANCE SUCCINCT IN EVOLVING THE POSITIVE-TILTED TROUGH OVER THE
SOUTHWEST CONUS AS A NEGATIVELY-TILTED OPEN WAVE INTO THE
NORTHEASTERN CONUS THE FOLLOWING WEEKEND.

*/DAY-TO-DAY DETAILS...

*/SATURDAY NIGHT INTO SUNDAY...

WITH A CLIPPER LOW LIFTING THROUGH SOUTHERN CANADA...MID-LEVEL
ASCENT AND ATTENDANT RIGHT-ENTRANCE REGION OF A LEADING JET STREAK
WILL INVOKE DEEP-LAYER LIFT OF AVAILABLE WESTERN ATLANTIC MOISTURE
AHEAD OF A TRAILING COLD FRONT. BEST CHANCES FOR SHOWERY WEATHER
WILL BE ACROSS SOUTHEAST NEW ENGLAND...WITH THE POSSIBILITY OF SNOW
SHOWERS OVER THE HIGHER ELEVATIONS /PREFERABLY THE WESTERN SLOPES/
OF INTERIOR WESTERN NEW ENGLAND.

PARENT WITH THE MID- TO UPPER-LEVEL JET STREAK...WILL SEE AN
AMPLIFICATION OF SOUTHWESTERLY LOW-LEVEL FLOW AHEAD OF THE COLD
FRONT. EXPECTING BLUSTERY CONDITIONS...ESPECIALLY OVER THE WATERS
AND HIGHER TERRAIN...WITH GUSTS UP TO 30 MPH POSSIBLE.

WINDS BACKING WESTERLY AND DIMINISHING WITH COLD FRONTAL PASSAGE
INTO SUNDAY. TURNING MOSTLY CLEAR AND DRY.

*/SUNDAY NIGHT INTO MONDAY NIGHT...

HIGH PRESSURE IN CONTROL. BELOW-NORMAL TEMPERATURES AND DRY. BREEZY
WESTERLY FLOW CONTINUALLY DIMINISHING...ALONG WITH LAKE-EFFECT
IMPACTS TO WHICH REMNANT CLOUDS MAY GET INTO THE WESTERN ZONES
THROUGH MONDAY. MOSTLY CLEAR CONDITIONS AND LIGHT WINDS BOTH SUNDAY
NIGHT AND MONDAY NIGHT MAY YIELD THE COLDEST TEMPERATURES THUS FAR
FOR THE SEASON AS RADIATIONAL COOLING LOOKS TO BE EFFECTIVE ACROSS
INTERIOR NEW ENGLAND.

*/TUESDAY AND BEYOND...

AT SOME POINT...SURFACE HIGH PRESSURE WILL SHIFT EAST ALLOWING
RETURN SOUTHERLY FLOW AND THE WELL-OFFSHORE COLD FRONT TO LIFT BACK
NORTH AS A WARM FRONT. EXPECTING INCREASING PRECIPITATION CHANCES
INTO MIDWEEK WITH A BRIEF LULL PRIOR TO A POTENTIALLY BIGGER STORM
SYSTEM FRIDAY INTO THE WEEKEND. DO NOT FAVOR THE DEEP AMPLIFICATION
PER 24.12Z ECMWF...NOR THE SUGGESTED SURFACE LOW TRACK PER 25.0Z GFS
FOR THE LATE WEEK. PREFER A PROGRESSIVE OPEN WAVE CLOSER TO LATEST
TRENDS WITH SURFACE AREAS OF LOW PRESSURE REMAINING NORTH AND WEST
OF NEW ENGLAND. WITH SOUTHERLY WINDS AHEAD OF AFOREMENTIONED
DISTURBANCES...TEMPERATURES SHOULD RETURN TO MORE SEASONABLE LEVELS
AND PERHAPS ABOVE-NORMAL.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...HIGH CONFIDENCE.

VFR THROUGH SAT NIGHT. CIGS AROUND 5 KFT BUT CLOUDS DECREASING
LATE THIS AFTERNOON. INCREASING MID/HIGH CLOUDS LATE TONIGHT
THROUGH SAT WITH SOME OCEAN EFFECT SC DEVELOPING CAPE/ISLANDS SAT
AFTERNOON. LOWERING CIGS SAT NIGHT WITH SCT SHOWERS POSSIBLE BUT
CIGS SHOULD REMAIN IN VFR CATEGORY. WIND GUSTS TO 20-25 KT THIS
AFTERNOON DIMINISHING THIS EVENING. SW WIND GUSTS INCREASING TO
25-30 KT SAT AFTERNOON WITH G35 KT POSSIBLE SAT EVENING AT ACK.

KBOS TAF...HIGH CONFIDENCE IN TAF.

KBDL TAF...HIGH CONFIDENCE IN TAF.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY NIGHT...

*/SATURDAY NIGHT...MODERATE CONFIDENCE.

LOW-END BKN-OVC VFR CIGS. BLUSTERY SOUTHWEST WINDS POSSIBLE WITH
GUSTS AROUND 25 KTS...OTHERWISE LLWS IMPACTS. -SHRA ACROSS SOUTHEAST
NEW ENGLAND WITH -SHRA/-SHSN ACROSS HIGHER TERRAIN OF INTERIOR WEST
NEW ENGLAND.

*/SUNDAY THROUGH TUESDAY NIGHT...MODERATE CONFIDENCE.

VFR WITH DIMINISHING WESTERLY WINDS GRADUALLY BACKING OUT OF THE
NORTH.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...HIGH CONFIDENCE.

A FEW SW GUSTS TO 25 KT POSSIBLE OVER THE OPEN WATERS THROUGH THIS
EVENING...OTHERWISE DIMINISHING WIND EXPECTED OVERNIGHT. SW LOW
LEVEL JET 40-45 KT DEVELOPS LATE SAT INTO SAT NIGHT. SOUNDINGS
SHOW GOOD MIXING OVER THE WATER SO WE ISSUED A GALE WATCH FOR THE
POTENTIAL OF G35-40 KT LATE SAT INTO SAT NIGHT. THE GALE WATCH IS
FOR ALL WATERS EXCEPT NARRAGANSETT BAY...BOSTON HARBOR AND MASS
BAY. SEAS BUILD UP TO 10 FT OVER THE SOUTHERN WATERS SAT NIGHT.

OUTLOOK...SUNDAY THROUGH TUESDAY NIGHT...

*/SUNDAY...MODERATE CONFIDENCE.

WINDS BACK OUT OF THE WEST DURING THE DAY SUNDAY...DIMINISHING WITH
GUSTS AROUND 15 KTS. WILL SEE WAVE HEIGHTS BEGIN TO DISSIPATE BUT
REMAIN AT OR ABOVE 5 FEET.

*/SUNDAY THROUGH TUESDAY NIGHT...MODERATE CONFIDENCE.

HIGH PRESSURE BUILDING OVER THE WATERS. WESTERLY WINDS CONTINUALLY
DIMINISHING AND BACKING OUT OF THE NORTH. WILL SEE WAVES DIMINISH
OVER THE OUTER WATERS BELOW 5 FEET.

&&

.FIRE WEATHER...
GIVEN THE DRY WEATHER PATTERN WE HAVE HAD OVER THE PAST SEVERAL
WEEKS...THERE ARE SOME FIRE WEATHER CONCERNS SATURDAY AFTERNOON.
MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES WILL DROP TO BETWEEN
30 AND 40 PERCENT WITH SOUTHWEST WIND GUSTS UP TO 35 MPH DURING
THE MID TO LATE AFTERNOON.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FREEZE WARNING FROM 2 AM TO 8 AM EDT SATURDAY FOR MAZ006-007-
     014-019.
     FROST ADVISORY FROM 2 AM TO 8 AM EDT SATURDAY FOR MAZ015-016-
     022.
NH...NONE.
RI...FREEZE WARNING FROM 2 AM TO 8 AM EDT SATURDAY FOR RIZ001-003.
     FROST ADVISORY FROM 2 AM TO 8 AM EDT SATURDAY FOR RIZ002-004-
     005-007.
MARINE...GALE WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT
     FOR ANZ231>235-237-250-254>256.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ255-
     256.

&&

SYNOPSIS...KJC
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...SIPPRELL
AVIATION...KJC/SIPPRELL
MARINE...KJC/SIPPRELL
FIRE WEATHER...
Hazardous weather outlook, Oct 25, 9:51 AM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
951 AM EDT FRI OCT 25 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-261400-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
951 AM EDT FRI OCT 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-261400-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
951 AM EDT FRI OCT 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GALE FORCE WIND GUSTS WILL BE POSSIBLE SATURDAY INTO SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:29 PM EDTFrost AdvisoryBOXBarnstable, Norfolk, Suffolk16 hr
Oct 25, 3:35 PM EDTGale WatchBOX9 hr
Oct 24, 9:47 PM EDTFreeze WarningBOXKent, Providence10 hr

Nearby

Freeze Warnings in Massachusetts, 2013Freeze Warnings in Rhode Island, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.